Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 15, 2011, 6:39 AM EDT for Benton County, Jasper County, Newton County, Indiana; Iroquois County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 6:39 AM EDT (10:39 UTC)
- Expired
- Jun 15, 2011, 7:45 AM EDT
- In force
- 66 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 124 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -693 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
683
WUUS53 KLOT 151039
SVRLOT
ILC075-INC007-073-111-151145-
/O.NEW.KLOT.SV.W.0097.110615T1039Z-110615T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
539 AM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
BENTON COUNTY IN NORTHWEST INDIANA...
SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA...
SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 645 AM CDT...745 AM EDT...
* AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SHELDON TO HOOPESTON...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FREELAND PARK...RAUB...DUNNINGTON AND KENTLAND AROUND 545 AM CDT.
BROOK...PERKINS AND TALBOT AROUND 650 AM EDT.
PERCY JUNCTION...FORESMAN...GOODLAND AND FOWLER AROUND 655 AM EDT.
LOCHIEL...ATKINSON...BARCE AND WADENA AROUND 700 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
AMBIA...EARL PARK AND OTTERBEIN.
LAT...LON 4084 8699 4083 8709 4048 8709 4047 8710
4047 8752 4049 8753 4048 8772 4049 8773
4089 8766 4087 8698 4084 8698
TIME...MOT...LOC 1039Z 271DEG 40KT 4080 8755 4051 8759
WIND...HAIL 60MPH <.50IN
$$
IZZI3 follow-up statements
714
WWUS53 KLOT 151100
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 AM CDT WED JUN 15 2011
ILC075-151110-
/O.CAN.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
IROQUOIS IL-
600 AM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IROQUOIS COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4084 8699 4083 8709 4048 8709 4047 8710
4047 8752 4089 8752 4087 8698 4084 8698
TIME...MOT...LOC 1100Z 271DEG 40KT 4080 8724 4051 8728
$$
INC007-073-111-151145-
/O.CON.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
NEWTON IN-JASPER IN-BENTON IN-
700 AM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHERN JASPER AND SOUTHERN NEWTON COUNTIES UNTIL 745 AM EDT/645 AM
CDT/...
AT 555 AM CDT/655 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM PERCY JUNCTION TO BOSWELL...MOVING EAST AT 45
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TEMPLETON AND REMINGTON AROUND 605 AM CDT.
OTTERBEIN AROUND 715 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
OTTERBEIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4084 8699 4083 8709 4048 8709 4047 8710
4047 8752 4089 8752 4087 8698 4084 8698
TIME...MOT...LOC 1100Z 271DEG 40KT 4080 8724 4051 8728
WIND...HAIL 60MPH <.50IN
$$
LENNING837
WWUS53 KLOT 151120
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
620 AM CDT WED JUN 15 2011
INC111-151127-
/O.CAN.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
NEWTON IN-
620 AM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEWTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4083 8709 4048 8709 4047 8710 4047 8713
4047 8733 4074 8728 4074 8727 4079 8727
4088 8725 4087 8698 4084 8698
TIME...MOT...LOC 1117Z 273DEG 36KT 4081 8713 4052 8717
$$
INC007-073-151145-
/O.CON.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
JASPER IN-BENTON IN-
720 AM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BENTON
AND SOUTHERN JASPER COUNTIES UNTIL 745 AM EDT/645 AM CDT/...
AT 612 AM CDT/712 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM REMINGTON TO OXFORD...MOVING EAST AT 40 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN IROQUOIS
COUNTY IL.
SEVERE THUNDERSTORMS WILL BE NEAR...
OTTERBEIN AND REMINGTON AROUND 725 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4083 8709 4048 8709 4047 8710 4047 8713
4047 8733 4074 8728 4074 8727 4079 8727
4088 8725 4087 8698 4084 8698
TIME...MOT...LOC 1117Z 273DEG 36KT 4081 8713 4052 8717
WIND...HAIL 60MPH <.50IN
$$
LENNING879
WWUS53 KLOT 151141
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 AM EDT WED JUN 15 2011
INC007-073-151151-
/O.EXP.KLOT.SV.W.0097.000000T0000Z-110615T1145Z/
JASPER IN-BENTON IN-
741 AM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON AND SOUTHERN
JASPER COUNTIES WILL EXPIRE AT 745 AM EDT/645 AM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE FOR THE NEXT
COUPLE OF HOURS THIS MORNING.
LAT...LON 4083 8709 4048 8709 4047 8710 4047 8713
4047 8733 4074 8728 4074 8727 4079 8727
4088 8725 4087 8698 4084 8698
TIME...MOT...LOC 1141Z 273DEG 36KT 4080 8681 4051 8685
$$
LENNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:27 AM EDT, 12 minutes earlier.
Area forecast discussion, Jun 15, 6:27 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 527 AM CDT WED JUN 15 2011 .DISCUSSION... 351 AM CDT TIS THE SEASON FOR WEAKER SYNOPTIC SCALE FORCING AND MCS'S AND MCV'S! UNFORTUNATELY THAT ALSO MEANS THE OVERALL PREDICTABILITY OF THE WEATHER GOES DOWN. IN THE NEAR TERM...WATCHING A CONVECTIVELY ENHANCED VORT MAX (WHICH ACTUALLY IS SOMEWHAT RESEMBLING A TROPICAL SYSTEM WITH PSEUDO-FEEDER BANDS AND ALL) MARCH SLOWLY EASTWARD ACROSS IOWA. PLAN TO MAKE A LAST MINUTE CALL ON POP/WX GRIDS THIS MORNING BASED ON SATELLITE AND RADAR TRENDS...SINCE MODELS CURRENTLY NOT HANDLING THE ONGOING MCS ALL THAT WELL. CONVECTION WITH MORNING MCS OVER OUR CWA SHOULD BEGIN TO WEAKEN PRIOR TO SUNRISE AS IT ENCOUNTERS DECREASING INSTABILITY. WOULD GENERALLY EXPECT THIS MORNING MCS TO CLEAR THE CWA BY MID TO LATE MORNING WITH A SIZABLE BREAK IN PRECIPITATION...HOWEVER WATER VAPOR IMAGERY CONFIRMS THE PRESENCE OF ANOTHER VORT OVER NW MO THAT MODELS ARE KEYING IN ON FOR ADDITIONAL SHOWER AND POSSIBLE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. BEST CHANCE FOR ANY APPRECIABLE RECOVERY IN AIRMASS APPEARS TO BE OVER OUR SOUTHERN CWA AND WITH SOME CLEARING COULD ACTUALLY SEE SOME MODEST SURFACE BASED INSTABILITY DEVELOPING THIS AFTERNOON. STRONGER FLOW ALOFT AND RESULTANT DEEP LAYER SHEAR SHOULD REMAIN SOUTH OF THE CWA THIS AFTERNOON GENERALLY LIMITING THE THREAT OF ANY APPRECIABLE SEVERE THREAT. SHORTWAVE WILL THEN PIVOT NORTHEAST OUT OF THE AREA TONIGHT WITH NO PARTICULARLY SIGNIFICANT SHORTWAVES EVIDENT IN MODEL GUIDANCE TO FOCUS PRECIP THREAT TONIGHT ONCE LINGERING EVENING THREAT PULLS OUT. ATTENTION THEN TURNS TO THURSDAY AFTERNOON AND EVENING WHEN UPPER LOW WILL BE TRACKING INTO LOWER MICHIGAN. MODEL GUIDANCE NOT SHOWING ANY SIGNIFICANT FEATURES ALOFT TO FOCUS STORMS THURSDAY AFTERNOON AND EVENING...HOWEVER WITH COLD POOL ALOFT STILL NEARBY (THOUGH MOVING OUT OF) THE AREA THURSDAY AFTERNOON AM CONCERNED THAT WITH HEATING THERE COULD BE WIDELY SCATTERED PM STORMS DEVELOP. POTENTIAL DOES ADMITTEDLY LOOK LOW...HOWEVER WANTED TO HAVE AT LEAST CHANCE POPS IN GRIDS SINCE ANY STORM THAT DO DEVELOP WOULD HAVE A POTENTIAL TO BE SEVERE GIVEN THE IMPRESSIVE DEEP LAYER SHEAR THAT DEVELOPS AS A RESULT OF STRONG NORTHWESTERLY MID LEVEL JET ON THE BACK SIDE OF THE DEPARTING UPPER LOW. BEYOND THURSDAY CONFIDENCE IS EXTRAORDINARILY LOW IN WHERE THE SURFACE FRONT AND SUBSEQUENTLY MOST FAVORABLE ZONE FOR MCS DEVELOPMENT WILL SET-UP. TWENTY FOUR HOURS AGO IT LOOKED LIKE OUR CWA WOULD BE WELL ENTRENCHED IN DRIER CANADIAN AIR FRIDAY...BUT NOW MODELS HAVE FLIP-FLOPPED AROUND A BIT WITH SOME NOW INDICATING FRONT AND CONSEQUENTLY THUNDERSTORM CHANCES COULD BE FARTHER NORTH. FOR NOW HAVE JUST INTRODUCED SOME SLIGHT CHANCE POPS INTO THE SOUTHERN HALF OF OUR CWA GIVEN THE MODEL INCONSISTENCIES...BUT SHOULD THE NORTHWARD TREND CONTINUE THEN LATER SHIFTS MAY NEED TO CONSIDER MORE AGGRESSIVE POPS. CURRENT MODEL RUNS SUGGEST THAT THE MCS WAVE TRAIN WILL SET-UP OVER OR NEAR THE AREA OVER THE WEEKEND. HAVE BUMPED UP POPS TO HIGH END CHANCES FOR NOW...BUT AS CONFIDENCE GROWS IN TIMING AND TRACK OF MCS ACTIVITY POPS MAY WELL NEED SOME UPWARD NUDGING. WHERE MCS TRAIN DOES SET-UP WILL NEED TO MONITOR NOT ONLY FOR SOME SEVERE POTENTIAL BUT PROBABLY MORE SIGNIFICANTLY THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING. STILL LOOKING LIKE RIDGE WILL BUCKLE OVER THE AREA EARLY NEXT WEEK WITH AT LEAST A BRIEF SHOT OF VERY WARM (IF NOT HOT) AND HUMID AIR BEFORE A MORE SIGNIFICANT TROUGH AND FRONT AFFECT THE AREA. IZZI && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 10Z... * TSRA DURATION EARLY THIS MORNING...AND POSSIBLE MVFR CIGS AND VSBYS WITH THESE STORMS. * WIND SPEEDS AND GUSTS THROUGH THE MORNING. * ONGOING TSRA CHANCES THROUGH THE DAY. LENNING //DISCUSSION...UPDATED 06Z... PRIMARY CONCERN IS EVOLUTION OF THUNDERSTORM COMPLEX MOVING EAST OVERNIGHT. HAVE TIMED CORE OF NORTHERN PORTION OF COMPLEX TO PUSH INTO KRFD AREA BY AROUND 08Z...BUT THERE ARE CONVECTIVE SHOWERS BREAKING OUT AHEAD OF THIS AND MOVING NE...WHICH IS REFLECTED IN TAF. WANTED TO MONITOR CONVECTIVE TRENDS WITH SYSTEM BEFORE INCLUDING PREVAILING TSRA AT KRFD. WILL AMEND AS NEEDED. TIMED SHOWERS OUT AHEAD OF SYSTEM TO GET INTO EASTERN TERMINALS BETWEEN 830Z AND 930Z...BUT THIS IS A LOW CONFIDENCE FORECAST. QUESTION WILL THEN BECOME WHETHER TO INCLUDE ANYTHING MORE THAN VCTS FOR EASTERN TERMINALS AS WELL...BUT WILL ONCE AGAIN LIKE TO MONITOR CONVECTIVE TRENDS AND AMEND ACCORDINGLY. QUESTIONS ALSO AS TO DURATION OF SHRA/TSRA AT THE TERMINALS...WHICH IS LOW CONFIDENCE AT THIS TIME AND WILL NEED TO BE REFINED. OTHER ISSUES ARE SE WINDS OCCASIONALLY GUSTING UP TO AROUND 20 KT...BUT DID NOT THINK GUSTS WOULD BE FREQUENT ENOUGH TO INCLUDE AS PREVAILING. ONCE PRECIP STARTS TO WIND DOWN ON WEDNESDAY...POTENTIAL EXISTS FOR CIGS AND VSBY TO REALLY COME DOWN TO MVFR OR LOWER...SO HAVE CONTINUED TO TREND IN THIS DIRECTION. VSBY MORE LIKELY TO IMPROVE FIRST ON WEDNESDAY NIGHT ONCE WINDS TURN TO SWLY...BUT CIGS COULD STAY DOWN AT MVFR OR LOWER INTO THE OVERNIGHT HOURS TOMORROW NIGHT. RC //ORD AND MDW CONFIDENCE...UPDATED 10Z... * MEDIUM CONFIDENCE ON DURATION OF TSRA...LIKELY DIMINISHING BY 12Z. * LOW CONFIDENCE ON DURATION OF SHRA TODAY. * MEDIUM TO LOW CONFIDENCE ON MVFR CIGS AND VSBYS. * HIGH CONFIDENCE ON SOUTHEASTERLY WIND DIRECTION...BUT SPEEDS COULD BE WIDELY VARIABLE. LENNING //OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z... * THURSDAY...VFR...SLIGHT CHANCE TSRA * FRIDAY...VFR...SLIGHT CHANCE TSRA * SATURDAY...VFR...CHANCE TSRA * SUNDAY...VFR...CHANCE TSRA * MONDAY...VFR...CHANCE TSRA SHEA && .MARINE... 500 AM CDT WITH TROUGH OF LOW PRESSURE CENTERED OVER IOWA PUSHING EAST TOWARD THE WESTERN GREAT LAKES...INCREASED PRESSURE GRADIENT BROUGHT STRONGER SOUTHEAST WINDS TO THE SOUTH HALF OF THE LAKE...PRIMARILY THE NEARSHORE WATERS. THESE STRONGER WINDS WILL CONTINUE INTO THIS MORNING. THUS HAVE KEPT UP THE SCA FOR THE ILLINOIS NEARSHORE NORTH OF NORTHERLY ISLAND. WINDS WILL START TO DIMINISH IN THE AFTERNOON...SO IT IS POSSIBLE SCA MAY BE DROPPED EARLY. THE OTHER MAIN ISSUE IN THE NEAR TERM IS THE COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS PUSHING INTO THE NEARSHORE WATERS OF THE SOUTH HALF OF THE LAKE AS OF THIS WRITING. THE PRIMARY THREAT WILL BE FOR OCCASIONAL CLOUD TO WATER LIGHTNING STRIKES. AFTER THIS SYSTEM MOVES EAST BY THE LATE MORNING...THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH. MUCH LIGHTER WINDS WILL RETURN TO THE LAKE LATE TODAY AND CONTINUE THROUGH FRIDAY AS THE TROUGH OF LOW PRESSURE WEAKENS AND DRIFTS EAST AND A WEAK RIDGE OF HIGH PRESSURE BUILDS ACROSS THE REGION BY FRIDAY. THE RIDGE WILL START TO SHIFT EAST ON SATURDAY...WITH A TROUGH OF LOW PRESSURE SLOWLY APPROACHING FROM THE PLAINS ON SUNDAY...BUT WINDS WILL REMAIN RELATIVELY LIGHT. IN TERMS OF SENSIBLE WEATHER...THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE LAKE ON THURSDAY AND AGAIN ON SATURDAY AND SUNDAY. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO NORTHERLY IS UNTIL 7 PM WEDNESDAY. &&
Hazardous weather outlook, Jun 15, 5:58 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
458 AM CDT WED JUN 15 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
161000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
458 AM CDT WED JUN 15 2011 /558 AM EDT WED JUN 15 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL DOWNPOURS CAPABLE OF PRODUCING FLASH FLOODING.
PEA SIZE HAIL.
WIND GUSTS OVER 40 MPH.
FREQUENT LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND
LOCALIZED FLOODING ARE LIKELY THIS MORNING...ESPECIALLY BEFORE 9
AM. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS LATE THIS
AFTERNOON AND EARLY THIS EVENING...ESPECIALLY SOUTH OF
INTERSTATE 80.
DISCUSSION:
A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS NORTHERN ILLINOIS THIS MORNING. THE PRIMARY THREAT
FROM THESE STORMS WILL LIKELY BE LOCALLY HEAVY RAINFALL TOTALS...
WHICH COULD RESULT IN SOME LOCALIZED FLOODING. THE THUNDERSTORMS
WILL MOVE OUT OF THE AREA DURING THE EARLY TO MID MORNING HOURS.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE
AREA. WHILE AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT
SOUTH OF THE KANKAKEE RIVER...THE THREAT APPEARS TO BE QUITE LOW.
PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA AND ILLINOIS
RIVER IN LA SALLE COUNTY WILL REMAIN IN FLOOD.
THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE ILLINOIS
LAKE MICHIGAN SHORE TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE THAT WIDELY SCATTERED THUNDERSTORMS COULD
DEVELOP THURSDAY AFTERNOON AND EVENING. WHILE THE THREAT OF
THUNDERSTORM DEVELOPMENT APPEARS LOW...IF STORMS DO DEVELOP THEY
WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY LOCALLY
DAMAGING WINDS.
A FRONTAL BOUNDARY IS FORECAST TO WAVER AROUND THE REGION FRIDAY
THROUGH THE UPCOMING WEEKEND BRINGING PERIODIC CHANCES FOR
THUNDERSTORMS...WITH SOME POTENTIAL FOR SEVERE WEATHER. IT IS TOO
EARLY TO PREDICT THE TRACK OF THUNDERSTORM CLUSTERS THIS
WEEKEND...HOWEVER THERE DOES APPEAR TO BE SOME POTENTIAL FOR
REPEATED BOUTS OF THUNDERSTORMS PRODUCING HEAVY...AND POTENTIALLY
FLOODING RAINFALL TOTALS OVER PORTIONS OF THE OUTLOOK AREA.
PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA AND ILLINOIS
RIVER IN LA SALLE COUNTY WILL REMAIN IN FLOOD. IN ADDITION...HEAVY
RAINFALL OVER THE NEXT SEVERAL DAYS COULD LEAD TO RISES AND
POTENTIAL FLOODING ALONG OTHER AREA RIVERS AND STREAMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE CHICAGO.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-161000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
458 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT TODAY ALONG THE ILLINOIS SHORE.
THUNDERSTORMS ARE LIKELY THIS MORNING...AND POSSIBLE AGAIN LATE
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE PERIODIC BOUTS OF THUNDERSTORMS THURSDAY THROUGH THE
UPCOMING WEEKEND. SOME OF THE STORMS COULD BE SEVERE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
458 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY TODAY AND INTO THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE PERIODIC BOUTS OF THUNDERSTORMS THURSDAY THROUGH
TUESDAY...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Local storm report, Jun 15, 4:35 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL 2 S MORRIS 41.34N 88.43W
06/15/2011 E0.25 INCH GRUNDY IL LAW ENFORCEMENT
AT ROUTE 47 AND SOUTHMOR ROAD INTERSECTION.
&&
RCSpecial weather statement, Jun 15, 4:40 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 340 AM CDT WED JUN 15 2011 ILZ021>023-033-INZ010-150945- GRUNDY IL-IROQUOIS IL-KANKAKEE IL-NEWTON IN-WILL IL- 340 AM CDT WED JUN 15 2011 ...SPECIAL WEATHER STATEMENT... AT 331 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DIAMOND TO CLIFTON...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHEBANSE... BRAIDWOOD... DIAMOND... CLIFTON... COAL CITY... WILMINGTON... LAKEWOOD SHORES... ELWOOD... ST. ANNE... KANKAKEE... BRADLEY... BOURBONNAIS... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4155 8788 4101 8738 4078 8785 4133 8836
Local storm report, Jun 15, 6:15 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG FAIRBURY 40.75N 88.51W
06/15/2011 LIVINGSTON IL LAW ENFORCEMENT
TREE LIMB ON WIRES. LARGE TREE LIMBS BLOCKING ROAD.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:28 PM EDT | Tornado Warning | LOT | Lake, Porter | 32 min |
| Jun 15, 7:54 PM EDT | Tornado Warning | LOT | Jasper, Lake, Newton, Porter | 51 min |
| Jun 15, 3:53 AM EDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 37 min |
| Jun 15, 4:40 AM EDT | Special Weather Statement | LOT | Kankakee, Will | 65 min |
| Jun 15, 5:35 AM EDT | Areal Flood Advisory | LOT | Ford, Iroquois, Livingston | 5 hr |
| Jun 15, 7:04 AM EDT | Special Marine Warning | LOT | 116 min | |
| Jun 15, 9:10 AM EDT | Special Marine Warning | LOT | 106 min | |
| Jun 15, 10:40 AM EDT | Rip Current Statement | LOT | Lake | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.